Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 311, NWS Blacksburg, VA

July 27, 2012Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2012, 5:16 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 5:16 PM EDT (21:16 UTC)
Expired
Jul 27, 2012, 5:58 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:17 PM EDTTSTM WND DMG1 E Dillard, NCA TREE AND MULTIPLE LARGE TREE LIMBS WERE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 772 AND DILLARD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:54 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WUUS51 KRNK 272116
SVRRNK
NCC157-169-272215-
/O.NEW.KRNK.SV.W.0311.120727T2116Z-120727T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT.

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR PRESTONVILLE...OR NEAR SANDY RIDGE...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRESTONVILLE...
  AYERSVILLE...
  STONEVILLE...
  EDEN...
  AND DRAPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3626 8041 3654 8029 3654 7952 3625 7953
TIME...MOT...LOC 2116Z 259DEG 25KT 3644 8009

$$
2 follow-up statements
624 
WWUS51 KRNK 272141
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT FRI JUL 27 2012

NCC157-169-272215-
/O.CON.KRNK.SV.W.0311.000000T0000Z-120727T2215Z/
ROCKINGHAM NC-STOKES NC-
541 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR ROCKINGHAM AND STOKES COUNTIES...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MAYODAN...OR NEAR
STONEVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAYODAN...
  INTELLIGENCE...
  STONEVILLE...
  WENTWORTH...
  AND EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.

&&

LAT...LON 3626 8041 3654 8029 3654 7952 3625 7953
TIME...MOT...LOC 2142Z 258DEG 21KT 3646 7996

$$
037 
WWUS51 KRNK 272158
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT FRI JUL 27 2012

NCC157-169-272208-
/O.CAN.KRNK.SV.W.0311.000000T0000Z-120727T2215Z/
ROCKINGHAM NC-STOKES NC-
558 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR ROCKINGHAM AND STOKES COUNTIES
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

LAT...LON 3626 8041 3654 8029 3654 7952 3625 7953
TIME...MOT...LOC 2158Z 258DEG 21KT 3648 7985

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:04 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 27, 5:04 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA SATURDAY FROM THE NORTHWEST...
HIGH PRESSURE BUILDING INTO THE REGION FROM THE GREAT LAKES FOR
SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 500 PM...

TRIMMED WW531. CLEARED VA/WV COUNTIES WEST OF BLUE RIDGE.

MESOSCALE CONVECTIVE SYSTEM WHICH EVOLVED OVER THE CWA DURING THE
AFTERNOON WILL EXIT THE CWA EARLY THIS EVENING...THREAT FOR
SEVERE WEATHER ENDING FOR THE RNK CWA BY SUNSET. ANTICIPATE
GRADUALLY OMITTING COUNTIES FROM WW 531 AS THE MCS MOVES EAST
BOUND.

ONCE THE STORMS CLEAR THE AREA...RESIDUAL DEBRIS CLOUDINESS MAY
LINGER THROUGH ABOUT MIDNIGHT...FOLLOWED BY CLEARING AND
DEVELOPMENT OF PATCHY FOG.

THE UPPER LEVELS OF THE ATMOSPHERE WILL GRADUALLY AMPLIFY WITH
TROUGHING OVER THE EASTERN CONUS THIS WEEKEND. ASSOCIATED SURFACE
COLD FRONT WILL CROSS THE OHIO VALLEY TONIGHT...PUSHING THROUGH
THE MID ATLANTIC REGION SATURDAY. CONVERGENCE ALONG THE FRONT IN
ADDITION TO INCREASING MID LEVEL LAPSE RATES FROM COOLING
TEMPERATURES ALOFT WILL RESULT IN ANOTHER ROUND OF THUNDERSTORMS
SATURDAY AFTERNOON. WITH 500 MB TEMPS AROUND M10...STORMS WILL BE
MORE CONDUCIVE FOR HAIL FORMATION.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 345 PM EDT FRIDAY...

AXIS OF SHORT WAVE TROF EXPECTED TO BE ALONG AND JUST EAST OF THE
BLUE RIDGE SATURDAY EVENING...AND FORECAST TO DRIFT EAST OF
BLACKSBURG FORECAST AREA BY MID TO LATE EVENING. AS A RESULT...
EXPECT ANY DIURNALLY-DRIVEN SHOWERS/STORMS IN PROXIMITY OF TROF TO
MOVE EAST OF THE EASTERN COUNTIES BY MID EVENING TO BE FOLLOWED BY
GRADUAL CLEARING. LITTLE OR NO PRECIPITATION EXPECTED DURING THE
EVENING WEST OF THE TROF AXIS ACROSS THE EXTREME WESTERN COUNTIES.

CLEARING SKIES...LIGHT OR CALM SURFACE-BASED WINDS...AND ARRIVAL OF
SLIGHTLY COOLER/DRIER AIR WITH INCREASING SUBSIDENCE ALOFT MAY SET
THE STAGE FOR DEVELOPMENT OF SOME PATCHY FOG BY DAYBREAK SUNDAY...
ESPECIALLY IN THE MOUNTAIN VALLEYS AND LOW LYING/SHELTERED AREAS OF
THE PIEDMONT. HAVE INCLUDED THIS POSSIBILITY IN GRIDS.

WEAK UPPER RIDGING IS EXPECTED TO BUILD BACK INTO THE AREA ON SUNDAY
BETWEEN THE EXITING TROF TO THE EAST AND APPROACH OF ANOTHER
UPSTREAM SHORT WAVE TROF MOVING SOUTHEAST OUT OF THE UPPER MIDWEST
INTO THE UPPER OHIO VALLEY.  THIS WAVE NOT EXPECTED TO REACH/IMPACT
THE BLACKSBURG FORECAST AREA UNTIL MONDAY...SO SUNDAY SHOULD BE
PRECIPITATION FREE. PROXIMITY/PASSAGE OF SHORT WAVE ON MONDAY SHOULD
BRING ANOTHER DAY WHERE MAINLY DIURNALLY-DRIVEN SHOWERS/STORMS WILL
BE POSSIBLE.

MET AND MAV MOS GUIDANCE THROUGHOUT THE SHORT TERM PERIOD FAIRLY
CONSISTENT...AND INDICATIVE OF WHAT IS ALREADY DEPICTED IN EXISTING
SET OF GRIDS. THEREFORE...NO SIGNIFICANT CHANGES WERE MADE TO THE
THERMAL FIELDS IN THE GRIDDED FORECAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 345 PM EDT FRIDAY...

BLOCKING PATTERN WILL BECOME ESTABLISHED THROUGH THE LONG TERM
PERIOD AS BERMUDA HIGH ANCHORS OFF THE SOUTHEAST COAST...BROAD UPPER
RIDGE BUILDS OVER THE SOUTHWESTERN PORTION OF THE NATION...LOCKING
MEAN UPPER TROF IN FROM THE UPPER AND LOWER GREAT LAKES TO THE EAST
COAST.

PROXIMITY OF UPPER TROF WITH ASSOCIATED COOLER AIR ALOFT...AND
THREAT OF RIDGE-RUNNING SHORT WAVE TROFS EMBEDDED IN WEST TO
NORTHWEST UPPER FLOW WILL MAINTAIN DAILY THREAT FOR
SHOWERS/THUNDERSTORMS OVER THE BLACKSBURG FORECAST AREA ALONG WITH
SOMEWHAT MODIFIED TEMPERATURES...WITH THREAT OF PRECIPITATION
MAXIMIZED AS EACH WAVE PASSES THROUGH/NEAR THE AREA.

AS WOULD BE EXPECTED...SOME TIMING/PLACEMENT DISCREPANCIES EXIST
BETWEEN SOME OF THE LONGER-RANGE MODELS. HOWEVER...ONE WAVE LIKELY
TO IMPACT THE MID APPALACHIAN AND MID ATLANTIC REGION ON
TUESDAY...WITH ANOTHER ON WEDNESDAY...AND POTENTIALLY A THIRD IN THE
THURSDAY/FRIDAY TIMEFRAME.

EXTENT OF DAILY CLOUD COVER AND PROXIMITY TO PRECIPITATION WILL
LARGELY GIVEN OVERALL TEMPERATURES THROUGH THE PERIOD...BUT
TEMPERATURES IN THE UPPER 70S TO MID 80S IN THE MOUNTAINS WITH LOWER
90S ACROSS THE PIEDMONT BY DAY...WITH 60S MOUNTAINS TO AROUND 70
EAST OF THE BLUE RIDGE AT NIGHT SEEM REASONABLE AND NOT ALL THAT FAR
FROM CLIMATOLOGICAL NORMALS.

HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED
FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN
LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
AS OF 400 PM FRIDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN MCS WILL
EXIT THE LOCAL REGION BEFORE 00 UTC...8PM THIS EVENING...THE
ACTIVITY MOVING EAST INTO EASTERN VA/NC. DEBRIS CLOUDINESS MAY
LINGER OVER THE AREA UNTIL MIDNIGHT...BUT THE OVERALL TREND WILL
BE FOR CLEARING.  SOME PATCHY FOG IS POSSIBLE DURING THE LATE
NIGHT AND EARLY MORNING SATURDAY...MAINLY MVFR...FOLLOWED BY QUICK
TRANSITION TO VFR CONDITIONS AFTER SUNRISE SATURDAY.

ANOTHER ROUND OF STORMS IS LIKELY SATURDAY WITH SCATTERED TO
NUMEROUS SHOWERS DEVELOPING INOF COLD FRONT THAT WILL CROSS
THE LOCAL REGION SATURDAY AFTERNOON.

THE AIR MASS DRIES OUT AND VFR PREVAILS ACROSS THE REGION SATURDAY
NIGHT INTO EARLY MONDAY. RETURN MOISTURE AND RESIDUAL FRONT TO THE
SOUTH WILL LIKELY RESULT IN MORE DIURNALLY DRIVEN CONVECTION
MONDAY INTO TUESDAY...BUT MAINLY VFR OUTSIDE OF AFTERNOON STORMS
AND OVERNIGHT VALLEY FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Jul 27, 4:59 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT FRI JUL 27 2012

VAZ007-009>020-022>024-WVZ042>045-282100-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-
SUMMERS-MONROE-GREENBRIER-
459 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ032>035-043>047-058-059-282100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
459 PM EDT FRI JUL 27 2012

...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PHONE YOUR SEVERE REPORTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jul 27, 3:47 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT FRI JUL 27 2012

NCZ005-VAZ015>017-032-033-043-044-272045-
CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-PATRICK VA-
PITTSYLVANIA VA-ROCKINGHAM NC-
347 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...FRANKLIN...
GRAYSON...HENRY...PATRICK...PITTSYLVANIA AND ROCKINGHAM COUNTIES...

AT 346 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF FANCY GAP...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WILLIS AROUND 355 PM...MEADOWS OF DAN...AND
MABRY MILL AROUND 400 PM...ROCKY KNOB RECREATION AREA...ROCKY KNOB
SUMMIT...AND FLOYD AROUND 405 PM...BUFFALO RIDGE...STUART...AND
WOOLWINE AROUND 410 PM AND CHARITY AROUND 415 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3658 8139 3694 8033 3692 7946 3652 7966

AMS
Local storm report, Jul 27, 4:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     4 NNE ROANOKE           37.33N 79.95W
07/27/2012                   ROANOKE            VA   911 CALL CENTER

            POWERLINES DOWN ON DAYTONA ROAD

0333 PM     LIGHTNING        5 N ROANOKE             37.35N 79.95W
07/27/2012                   ROANOKE            VA   911 CALL CENTER

            LIGHTNING STRUCK A TELEPHONE POLE ON DEXTER ROAD.

&&

JVC
Local storm report, Jul 27, 4:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     3 S BLUEFIELD           37.19N 81.27W
07/27/2012                   BLAND              VA   PUBLIC

            NUMEROUS LARGE LIMBS DOWN ON CLEAR FORK CREEK ROAD

&&

MBS
Special weather statement, Jul 27, 4:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT FRI JUL 27 2012

VAZ024-035-272115-
AMHERST VA-ROCKBRIDGE VA-
451 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF BUENA VISTA CITY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR FORKS OF BUFFALO AROUND 500 PM...VESUVIUS
AROUND 505 PM AND LOWESVILLE AROUND 515 PM.

LAT...LON 3793 7920 3789 7915 3785 7914 3782 7916
      3779 7909 3777 7906 3772 7906 3770 7900
      3766 7898 3763 7944 3794 7954 3800 7932
Special weather statement, Jul 27, 5:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT FRI JUL 27 2012

NCZ006-272200-
CASWELL NC-
501 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JERICHO...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR HIGHTOWERS AROUND 515 PM...HIGHTOWERS AROUND
520 PM AND LEASBURG AROUND 530 PM.

LAT...LON 3624 7943 3628 7944 3633 7936 3641 7914
      3629 7914 3625 7915 3624 7916

WERT
Local storm report, Jul 27, 5:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     SAXE                    36.93N 78.67W
07/27/2012                   CHARLOTTE          VA   911 CALL CENTER

            TREES DOWN IN SAXE AREA

0428 PM     TSTM WND DMG     6 S KEYSVILLE           36.95N 78.50W
07/27/2012                   CHARLOTTE          VA   911 CALL CENTER

            THREE TREES DOWN ON US360.

&&

JVC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:01 PM EDTSpecial Weather StatementRNKCaswell59 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.